Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 258, NWS Austin/San Antonio, TX

June 29, 2007Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2007, 3:07 PM CDT for Llano County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 3:07 PM CDT (20:07 UTC)
Expired
Jun 29, 2007, 6:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 292008
FFWEWX
TXC299-292300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
307 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LLANO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM...

* UNTIL 600 PM CDT

* AT 258 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF TOW TO
  20 MILES SOUTH OF LLANO...OR ALONG A LINE EXTENDING FROM 18 MILES
  WEST OF LAMPASAS TO 15 MILES NORTHEAST OF FREDERICKSBURG...MOVING
  NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CASTELL

DOPPLER RADAR HAS INDICATED RAINFALL OVER THE LITTLE RIVER WATERSHED 
HAS REACHED ONE INCH.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3092 9844 3089 9847 3084 9838 3077 9843
      3075 9837 3071 9841 3069 9840 3068 9844
      3062 9842 3052 9862 3052 9896 3068 9896
      3092 9885

$$
2 follow-up statements
000 
WGUS74 KEWX 292037
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT FRI JUN 29 2007

TXC299-292300-
LLANO TX-
334 PM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR LLANO
COUNTY...

AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  ONE STORM WAS 
LOCATED 11 MILES WEST OF LLANO...MOVING NORTHEAST AT 20 MPH.  
ANOTHER STORM WAS NEAR CASTELL...MOVING NORTH AT 10 MPH.  AN 
ESTIMATED ONE INCH OF RAIN HAS FALLEN OVER THE LITTLE LLANO RIVER 
AND FALL CREEK WATERSHEDS...NORTH OF THE CITY OF LLANO.  

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KINGSLAND...CASTELL...BUCHANAN DAM AND TOW.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3092 9844 3089 9847 3084 9839 3077 9843
      3075 9837 3071 9841 3069 9840 3068 9844
      3062 9842 3052 9862 3052 9896 3068 9896
      3092 9885

$$
000 
WGUS74 KEWX 292250
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 PM CDT FRI JUN 29 2007

TXC299-292300-
LLANO TX-
546 PM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING WILL EXPIRE AT 600 PM CDT FOR LLANO 
COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A THUNDERSTORM PRODUCING SPOTTY HEAVY DOWNPOURS OVER THE 
WARNED AREA. UP TO HALF AN INCH OF ADDITIONAL RAINS CAN BE EXPECTED 
NEAR BLUFFTON AND TOW BY 6 PM...BUT THESE RAINS ARE NOT EXPECTED TO 
PRODUCE FLASH FLOODING. 

A FEW LOW WATER CROSSINGS AND POOR DRAINAGE AREAS MAY REMAIN FLOODED 
FROM EARLIER RAINS...BUT THE THREAT FOR FLASH FLOODING IS 
DECREASING. THUS THE FLASH FLOOD WARNING FOR LLANO COUNTY WILL BE 
ALLOWED TO EXPIRE AT 6 PM.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR 
RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER 
RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.


LAT...LON 3092 9844 3089 9847 3084 9839 3077 9843
      3075 9837 3071 9841 3069 9840 3068 9844
      3062 9842 3052 9862 3052 9896 3068 9896
      3092 9885

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 12:29 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 29, 12:29 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 PM CDT FRI JUN 29 2007

.AVIATION...
DAYTIME HEATING WILL LIFT MVFR CIGS TO VFR LEVELS BY 21Z.
INCREASING SHOWER AND THUNDERSTORM ACTIVITY DURING THE AFTERNOON
WILL CAUSE LOCAL IFR TO MVFR CONDITIONS. TSTMS WILL HAVE THE
POTENTIAL TO CREATE WINDS GUSTING TO 35 KTS. FROM 01Z TO 06Z,
LINGERING SHOWERS WILL PERSIST IN THE VCNTY OF KDRT WHILE OTHER
TERMINALS WILL HAVE VFR CONDITIONS. AFTER 06Z MVFR CIGS WILL
REDEVELOP, OCCASIONALLY LOWERING TO IFR LEVELS BETWEEN 11Z TO
14Z. CIGS WILL AGAIN RISE TO MVFR LEVELS WITH DAYTIME HEATING WITH
ISOLATED SHOWERS ACTIVITY POSSIBLE AT ALL TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 1119 AM CDT FRI JUN 29 2007/

UPDATE...
EARLY THIS MORNING ANOTHER, BUT MUCH WEAKER CONVECTIVE CLUSTER
DROPPED INTO SOUTH CENTRAL TEXAS, ALTHOUGH THIS TIME OVER THE
EDWARDS PLATEAU. THE RESULTANT MCV IS OVER THE WESTERN PARTS OF
SOUTH CENTRAL AT LATE MORNING. UPPER TROUGH CONTINUES TO BECOME
STRETCHED WHILE INFLOW REMAINS WEAKER THAN LAST COUPLE OF DAYS.
WILL LOWER POPS SLIGHTLY TO 50S, EXCEPT 60S JUST AHEAD OF MCV
ACROSS THE WEST. ALTHOUGH EXPECT MORE LOCALIZED HEAVY RAINS THAN
LAST COUPLE OF DAYS, WILL LEAVE FLASH FLOOD WATCH IN PLACE. MAY
HAVE TO EXTEND AND RECONFIGURE TO ONLY PARTS OF THE AREA FOR
TONIGHT INTO EARLY SATURDAY AS 12Z NAM DEVELOPS ANOTHER QPF
MAXIMUM. INCREASED SOLAR HEATING HAS ALLOWED TEMPERATURES TO RISE
SLIGHTLY HIGHER THAN ONGOING GRIDS SHOWED. WILL RAISE AFTERNOON
TEMPERATURES 3 TO 5 DEGREES AS A RESULT. OTHERWISE, ONGOING
FORECAST ON TRACK. MODELS SHOW A RELATIVE MINIMUM IN NOCTURNAL
ACTIVITY SATURDAY NIGHT AND SUNDAY NIGHT, THEN BECOMING HEAVIER
NEXT WEEK AS THE UPPER LOW REDEVELOPS AND MOVES SOUTHWEST ACROSS
SOUTH CENTRAL TEXAS AND THE RIO GRANDE. WILL ADDRESS THESE IN THE
AFTERNOON DISCUSSION.

PREV DISCUSSION... /ISSUED 641 AM CDT FRI JUN 29 2007/

AVIATION...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY OVER
SOUTH CENTRAL TEXAS. CIGS ARE ALL OVER THE PLACE THIS
MORNING...BOUNCING FROM VFR TO MVFR TO IFR. EXPECT ALL TAF SITES
TO BE VFR BY 16-17Z. HAVE VCNTY SHOWERS AND THUNDERSTORMS
MENTIONED AT ALL TAF SITES TODAY. CONDITIONS SHOULD REMAIN VFR
THROUGHOUT THE DAYTIME HOURS...EXCEPT IN AND NEAR
SHOWERS/THUNDERSTORMS. CIGS WILL LOWER TO MVFR BY 09Z TONIGHT.

PREV DISCUSSION... /ISSUED 627 AM CDT FRI JUN 29 2007/

DISCUSSION...
CHANCES OF RAIN CONTINUE THROUGH TODAY AND THE WET PATTERN
IS STILL FORECAST TO CONTINUE THROUGH PART OF NEXT WEEK.
BY JULY 8TH TO 10TH...MORE STABLE CONDITIONS SHOW UP ON
MEDIUM RANGE TOOLS...HOWEVER IN THE MEANTIME CHANCES OF
SUMMER SHOWERS CONTINUES. LOW ALOFT OVER TEXAS IS FORECAST
TO SLOWLY DRIFT WEST THRU THE WEEKEND AND THEN ANOTHER
LOW FROM 700 TO 300 HPA IS FORECAST TO FORM IN THE EARLY
TO MID PART OF NEXT WEEK.  WILL KEEP FLASH FLOOD WATCH
THRU 7 PM TODAY AND MENTION LOCALLY HEAVY RAIN FROM
SHOWERS AND THUNDERSTORMS. FOR THE WEEKEND THE PATTERN
SHOWS MOSTLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.
IN THE EARLY TO MID PART OF NEXT WEEK...CHANCES OF SHOWERS
AND THUNDERSTORMS CONTINUES AND THEN RAIN CHANCES SLOWLY
DECREASE LATE NEXT WEEK TO THE WEEKEND OF JULY 7TH AND 8TH.
ADJUSTED FORECASTS PER 05Z TO 11Z TRENDS AND USED INPUT
FROM 06Z FCST SOLUTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  89  73  90  73 /  30  40  30  40  30
AUSTIN BERGSTROM INTL AIRPORT  70  88  71  90  71 /  30  40  30  40  30
DEL RIO INTL AIRPORT           72  88  74  92  74 /  50  50  30  30  30
SAN ANTONIO INTL AIRPORT       72  88  74  89  74 /  30  40  30  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/06

In the hours before

Local storm report, Jun 29, 2:08 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLASH FLOOD      COMSTOCK                29.68N 101.17W
06/29/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            TWO LOW WATER CROSSINGS FLOODED ON HIGHWAY 163 BETWEEN
            COMSTOCK AND JUNO.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:04 AM CDTFlash Flood WarningEWXVal Verde4 hr
Jun 29, 4:34 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 29, 1:49 PM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.